Statins side effects: The four gastrointestinal symptoms caused by taking the drug

1 min read


Unfortunately, all drugs can cause side effects for some people, and statins are no exception, says Dr Sarah Jarvis.

She continued: “In the short term, the most common side effects are related to your digestive system – bloating, diarrhoea, tummy pain, etc.

“These usually settle within a few weeks and can often be reduced by starting on a lower dose and increasing as the side effects settle.

“For instance, with simvastatin, while the standard dose is 40 mg, I usually tell my patients to take half a tablet for a few weeks and then increase to a whole tablet once any side effects have gone.”



Leave a Reply

Your email address will not be published.

Previous Story

Everything you need to know about the Tokyo Olympics

Next Story

TurboTax, IRS services and more: Try these tax tools to ease the pain of filing taxes

Latest from Blog